On the Restricted Size Ramsey Number Involving a Path P3

Open access


For any pair of graphs G and H, both the size Ramsey number ̂r(G,H) and the restricted size Ramsey number r*(G,H) are bounded above by the size of the complete graph with order equals to the Ramsey number r(G,H), and bounded below by e(G) + e(H) − 1. Moreover, trivially, ̂r(G,H) ≤ r*(G,H). When introducing the size Ramsey number for graph, Erdős et al. (1978) asked two questions; (1) Do there exist graphs G and H such that ˆr(G,H) attains the upper bound? and (2) Do there exist graphs G and H such that ̂r(G,H) is significantly less than the upper bound?

In this paper we consider the restricted size Ramsey number r*(G,H). We answer both questions above for r*(G,H) when G = P3 and H is a connected graph.

[1] H. Bielak, Remarks on the size Ramsey number of graphs, Period. Math. Hungar. 18 (1987) 27–38. doi:10.1007/BF01849031

[2] H. Bielak, Size Ramsey numbers for some regular graphs, Electron. Notes Discrete Math. 24 (2006) 39–45. doi:10.1016/j.endm.2006.06.007

[3] H. Bielak, Size Ramsey numbers for some regular graphs, Discrete Math. 309 (2009) 6446–6449. doi:10.1016/j.disc.2008.11.011

[4] S.A. Burr, A survey of noncomplete Ramsey theory for graphs, Ann. N.Y. Acad. Sci. 328 (1979) 58–75. doi:10.1111/j.1749-6632.1979.tb17768.x

[5] V. Chvátal and F. Harary, Generalized Ramsey theory for graphs, III. Small off-diagonal numbers, Pacific J. Math. 41 (1972) 335–345. doi:10.2140/pjm.1972.41.335

[6] R. Diestel, Graph Theory, 4 Edition (Springer-Verlag Heidelberg, New York, 2005).

[7] A. Dudek, F. Khoeini and P. Pralat, Size-Ramsey numbers of cycles versus a path, Discrete Math. 341 (2018) 2095–2103. doi:10.1016/j.disc.2018.04.008

[8] A. Dudek and P. Pralat, An alternative proof of the linearity of the size-Ramsey number of paths, Combin. Probab. Comput. 24 (2015) 551–555. doi:10.1017/S096354831400056X

[9] P. Erdős, R.J. Faudree, C.C. Rousseau and R. Schelp, The size Ramsey number, Period. Math. Hungar. 9 (1978) 145–161. doi:10.1007/BF02018930

[10] P. Erdős and R.J. Faudree, Size Ramsey function, in: Sets, graphs, and numbers, Colloq. Math. Soc. Janos Bolyai 60 (1991) 219–238.

[11] R.J. Faudree, C.C. Rousseau and J. Sheehan, A class of size Ramsey numbers involving stars, in: Graph Theory and Combinatorics - A Volume in Honor of Paul Erdős, B. Bollobás (Ed(s)), (Academic Press, London., 1984) 273–282.

[12] R.J. Faudree and R.H. Schelp, A survey of results on the size Ramsey number, in: Proc. of the Conference Paul Erdős and His Mathematics, Budapest 1999, Bolyai Soc. Math. Stud. 11 (2002) 291–309.

[13] R.J. Faudree and J. Sheehan, Size Ramsey numbers for small-order graphs, J. Graph Theory 7 (1983) 53–55. doi:10.1002/jgt.3190070107

[14] R.J. Faudree and J. Sheehan, Size Ramsey numbers involving stars, Discrete Math. 46 (1983) 151–157. doi:10.1016/0012-365X(83)90248-0

[15] F. Harary and Z. Miller, Generalized Ramsey theory VIII. The size Ramsey number of small graphs, Stud. Pure Math. (1983) 271–283. doi:10.1007/978-3-0348-5438-2_25

[16] R. Javadi, F. Khoeini, G. Omidi and A. Pokrovskiy, On the size-Ramsey number of cycles (2017). arXiv:1701.07348v1 [math.CO]

[17] S. Letzter, Path Ramsey number for random graphs, Combin. Probab. Comput. 25 (2016) 612–622. doi:10.1017/S0963548315000279

[18] R. Lortz and I. Mengersen, Size Ramsey results for paths versus stars, Australas. J. Combin. 18 (1998) 3–12.

[19] M. Miralaei, G.R. Omidi and M. Shahsiah, Size Ramsey numbers of stars versus cliques (2016). arXiv:1601.06599v1 [math.CO]

[20] S.P. Radziszowski, Small Ramsey numbers, Electron. J. Combin. (2017) #DS1.

[21] D.R. Silaban, E.T. Baskoro and S. Uttunggadewa, On the restricted size Ramsey number, Procedia Computer Science 74 (2015) 21–26. doi:10.1016/j.procs.2015.12.069

[22] D.R. Silaban, E.T. Baskoro and S. Uttunggadewa, Restricted size Ramsey number for P3 versus small paths, AIP Conf. Proc. 1707 (2016) 020020. doi:10.1063/1.4940821

[23] D.R. Silaban, E.T. Baskoro and S. Uttunggadewa, Restricted size Ramsey number for path of order three versus graph of order five, Electron. J. Graph Theory Appl. 5 (2017) 155–162. doi:10.5614/ejgta.2017.5.1.15

Discussiones Mathematicae Graph Theory

The Journal of University of Zielona Góra

Journal Information

IMPACT FACTOR 2018: 0.741
5-year IMPACT FACTOR: 0.611

CiteScore 2018: 0.73

SCImago Journal Rank (SJR) 2018: 0.763
Source Normalized Impact per Paper (SNIP) 2018: 0.934

Mathematical Citation Quotient (MCQ) 2017: 0.36

Target Group

researchers in the fields of: colourings, partitions (general colourings), hereditary properties, independence and dominating structures (sets, paths, cycles, etc.), cycles, local properties, products of graphs


All Time Past Year Past 30 Days
Abstract Views 0 0 0
Full Text Views 46 46 23
PDF Downloads 21 21 6